Alert archive / California / Wind Advisories in 2022
Wind Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 31, 2022, 2:31 PM PST for 9 counties in California. It took effect at Feb 1, 2022, 3:00 AM PST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2022, 2:31 PM PST (22:31 UTC)
- In effect from
- Feb 1, 2022, 3:00 AM PST
- Expired
- Feb 2, 2022, 8:03 PM PST
- In force
- 41 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS76 KMTR 312231 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 231 PM PST Mon Jan 31 2022 CAZ006-505-506-508>510-312345- /O.CAN.KMTR.HW.A.0001.220201T0800Z-220203T1800Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Interior Valleys- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, and San Ramon 231 PM PST Mon Jan 31 2022 ...HIGH WIND WATCH IS CANCELLED... The strongest winds associated with the offshore flow developing over the region are likely to remain confined to the higher terrain over the Bay Area through midweek. Meanwhile, breezy wind gusts of 20 to 35 mph will be possible at times Tuesday into Wednesday. Isolated wind gusts up to 45 mph will be possible on the west or leeward side of the stronger winds in the adjacent hills/mountains. $$ CAZ507-511-010600- /O.UPG.KMTR.HW.A.0001.220201T0800Z-220203T1800Z/ /O.NEW.KMTR.WI.Y.0002.220201T1100Z-220203T1700Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 231 PM PST Mon Jan 31 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 9 AM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. Wind gusts of 55 to 65 mph with isolated gusts in excess of 65 mph expected in the highest peaks and ridges. * WHERE...North Bay Mountains and East Bay Hills and the Diablo Range. * WHEN...From 3 AM Tuesday to 9 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Isolated wind gusts up to 45 mph will be possible on the west or leeward side of the stronger winds in the adjacent hills/mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ512-010600- /O.UPG.KMTR.HW.A.0001.220201T0800Z-220203T1800Z/ /O.NEW.KMTR.WI.Y.0002.220202T0500Z-220202T1700Z/ Santa Cruz Mountains- Including the cities of Scotts Valley, Boulder Creek, and Day Valley 231 PM PST Mon Jan 31 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 9 AM PST WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. Wind gusts in excess of 45 mph expected in the highest peaks and ridges. * WHERE...Santa Cruz Mountains. * WHEN...From 9 PM Tuesday to 9 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Isolated wind gusts up to 45 mph will be possible on the west or leeward side of the stronger winds in the adjacent hills/mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
6 follow-up statements
625 WWUS76 KMTR 011033 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 233 AM PST Tue Feb 1 2022 CAZ507-012300- /O.UPG.KMTR.WI.Y.0002.220201T1100Z-220203T1700Z/ /O.NEW.KMTR.HW.W.0002.220201T1100Z-220203T1700Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 233 AM PST Tue Feb 1 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 20 to 35 mph with gusts 50 to 65 mph expected. Peak wind gusts of 65 to 95 mph are possible on the lee side of higher ridges and peaks, especially near traditionally windy locations such as near Geyser Peak. * WHERE...North Bay Mountains. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ006-505-510-529-012300- /O.EXB.KMTR.WI.Y.0002.220202T0500Z-220203T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- East Bay Interior Valleys-Northern Monterey Bay- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Santa Cruz, Watsonville, and Live Oak 233 AM PST Tue Feb 1 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts 30 to 45 mph expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, East Bay Interior Valleys and Northern Monterey Bay. * WHEN...From 9 PM this evening to 9 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-509-012300- /O.EXA.KMTR.WI.Y.0002.220201T1100Z-220203T1700Z/ North Bay Interior Valleys-San Francisco Peninsula Coast- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, and Pacifica 233 AM PST Tue Feb 1 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 15 to 25 mph with gusts 30 to 45 mph expected. * WHERE...North Bay Interior Valleys and San Francisco Peninsula Coast. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ512-012300- /O.EXT.KMTR.WI.Y.0002.220202T0500Z-220203T0500Z/ Santa Cruz Mountains- Including the cities of Scotts Valley, Boulder Creek, and Day Valley 233 AM PST Tue Feb 1 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts 35 to 50 mph expected. Wind gusts in excess of 50 mph expected in the highest peaks and ridges. * WHERE...Santa Cruz Mountains. * WHEN...From 9 PM this evening to 9 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ511-012300- /O.CON.KMTR.WI.Y.0002.220201T1100Z-220203T1700Z/ East Bay Hills and the Diablo Range- Including the city of Blackhawk 233 AM PST Tue Feb 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts 50 to 65 mph expected. Isolated gusts in excess of 65 mph expected in the highest peaks and ridges. * WHERE...East Bay Hills and the Diablo Range. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
237 WWUS76 KMTR 012143 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 143 PM PST Tue Feb 1 2022 CAZ507-020545- /O.CON.KMTR.HW.W.0002.000000T0000Z-220203T1700Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 143 PM PST Tue Feb 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...Northeast winds 20 to 35 mph with gusts 50 to 65 mph. Peak wind gusts of 75 mph possible on higher ridges and peaks. * WHERE...North Bay Mountains. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ506-509-511-020545- /O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T1700Z/ North Bay Interior Valleys-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, and Blackhawk 143 PM PST Tue Feb 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 15 to 25 mph with gusts 30 to 45 mph expected. * WHERE...North Bay Interior Valleys and San Francisco Peninsula Coast. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-505-510-512-529-020545- /O.CON.KMTR.WI.Y.0002.220202T0500Z-220203T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- East Bay Interior Valleys-Santa Cruz Mountains- Northern Monterey Bay- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, and Live Oak 143 PM PST Tue Feb 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts 30 to 45 mph expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, East Bay Interior Valleys and Northern Monterey Bay. * WHEN...From 9 PM this evening to 9 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
679 WWUS76 KMTR 020539 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 939 PM PST Tue Feb 1 2022 CAZ507-021400- /O.CON.KMTR.HW.W.0002.000000T0000Z-220203T1700Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 939 PM PST Tue Feb 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph. * WHERE...North Bay Mountains. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Damaging winds can blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ506-509-511-021400- /O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T1700Z/ North Bay Interior Valleys-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, and Blackhawk 939 PM PST Tue Feb 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 50 mph. * WHERE...San Francisco Peninsula Coast, North Bay Interior Valleys and East Bay Hills and the Diablo Range. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-505-510-512-529-021400- /O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- East Bay Interior Valleys-Santa Cruz Mountains- Northern Monterey Bay- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, and Live Oak 939 PM PST Tue Feb 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, Santa Cruz Mountains, East Bay Interior Valleys and Northern Monterey Bay. * WHEN...Until 9 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
292 WWUS76 KMTR 021049 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 249 AM PST Wed Feb 2 2022 CAZ507-021900- /O.EXT.KMTR.HW.W.0002.000000T0000Z-220203T0800Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 249 AM PST Wed Feb 2 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 20 to 35 mph with gusts up to 70 mph. * WHERE...North Bay Mountains. * WHEN...Until midnight PST tonight. * IMPACTS...Damaging winds can blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ506-509-511-021900- /O.EXT.KMTR.WI.Y.0002.000000T0000Z-220203T0800Z/ North Bay Interior Valleys-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, and Blackhawk 249 AM PST Wed Feb 2 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...San Francisco Peninsula Coast, North Bay Interior Valleys and East Bay Hills and the Diablo Range. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-505-510-512-529-021900- /O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- East Bay Interior Valleys-Santa Cruz Mountains- Northern Monterey Bay- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, and Live Oak 249 AM PST Wed Feb 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, Santa Cruz Mountains, East Bay Interior Valleys and Northern Monterey Bay. * WHEN...Until 9 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
123 WWUS76 KMTR 021848 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1048 AM PST Wed Feb 2 2022 CAZ507-030430- /O.CON.KMTR.HW.W.0002.000000T0000Z-220203T0800Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 1048 AM PST Wed Feb 2 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 20 to 35 mph with gusts up to 70 mph. * WHERE...North Bay Mountains. * WHEN...Until midnight PST tonight. * IMPACTS...Damaging winds can blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ506-509-511-030430- /O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T0800Z/ North Bay Interior Valleys-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, and Blackhawk 1048 AM PST Wed Feb 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...San Francisco Peninsula Coast, North Bay Interior Valleys and East Bay Hills and the Diablo Range. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-505-510-512-529-030430- /O.CON.KMTR.WI.Y.0002.000000T0000Z-220203T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- East Bay Interior Valleys-Santa Cruz Mountains- Northern Monterey Bay- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, and Live Oak 1048 AM PST Wed Feb 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, Santa Cruz Mountains, East Bay Interior Valleys and Northern Monterey Bay. * WHEN...Until 9 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
022 WWUS76 KMTR 030403 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 803 PM PST Wed Feb 2 2022 CAZ507-030515- /O.CAN.KMTR.HW.W.0002.000000T0000Z-220203T0800Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 803 PM PST Wed Feb 2 2022 ...HIGH WIND WARNING IS CANCELLED... Wind observations this evening have dropped below High Wind Warning criteria. Hi-res model guidance shows that lighter winds are forecast for the rest of tonight and into Thursday. $$ CAZ506-509-511-030515- /O.CAN.KMTR.WI.Y.0002.000000T0000Z-220203T0800Z/ North Bay Interior Valleys-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Pacifica, and Blackhawk 803 PM PST Wed Feb 2 2022 ...WIND ADVISORY IS CANCELLED... Wind observations this evening have dropped below Wind Advisory criteria. Hi-res model guidance shows that lighter winds are forecast for the rest of tonight and into Thursday. $$ CAZ006-505-510-512-529-030515- /O.CAN.KMTR.WI.Y.0002.000000T0000Z-220203T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- East Bay Interior Valleys-Santa Cruz Mountains- Northern Monterey Bay- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Scotts Valley, Boulder Creek, Day Valley, Santa Cruz, Watsonville, and Live Oak 803 PM PST Wed Feb 2 2022 ...WIND ADVISORY IS CANCELLED... Wind observations this evening have dropped below Wind Advisory criteria. Hi-res model guidance shows that lighter winds are forecast for the rest of tonight and into Thursday. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 31, 10:22 AM PST, 4 hours 9 minutes earlier.
Area forecast discussion, Jan 31, 10:22 AM PST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1022 AM PST Mon Jan 31 2022
.SYNOPSIS...Dry weather conditions will continue through the week
with mild days and cool nights. Main concern this week will be dry
offshore winds developing late Monday through midweek across the
Bay Area and Central Coast peaks and ridges. This wind event could
produce moderate to strong winds with the max wind gusts expected
to be focused across the North Bay Hills. Slight warming will be
possible late week with another bout of offshore winds possible
this upcoming weekend.
&&
.DISCUSSION...as of 03:45 AM PST Monday...Overnight temperatures
are showing a slight warming trend compared to the past few
mornings. 3 am temperatures are ranging mid 30s to mid 40s for
colder inland valleys while areas closer to the coast/bay
shorelines are in the upper 40s to low 50s. Expecting another mild
day today with seasonable highs in the mid 50s to mid 60s.
Northwest winds will be strengthening over the coastal waters, but
winds over land should remain light.
We're now focusing more on the offshore wind event that could
start to develop late tonight (around midnight) and then continue
Tuesday, Wednesday, and into Thursday morning. The way hi-res
models are picking up on this pattern seems similar to the event
we had on January 21-22. Once again, we expect the focus of peak
winds to be across the North Bay Hills, but winds will be
moderate to strong across much of the Bay Area and into the Santa
Cruz Mountains. We expect the strongest winds on Tuesday and
Wednesday with sustained winds ranging 15 to 30 mph with gusts up
to 45 mph. However, there is the potential for stronger gusts
across the North Bay Hills up to 70+ mph if this event truly does
pan out similar to our last wind event. Have issued a High Wind
Watch for the timeframe mentioned above as we await further model
guidance to determine which areas may need to become High Wind
Warnings and which areas will stay at Wind Advisory criteria.
Things to prepare for ahead of the winds: secure any loose objects
outside, be ready in case power outages occur, avoid driving
during strong winds especially in high profile vehicles and be
aware that downed tree limbs or trees may cause road hazards.
The other concern with these offshore winds will be the drier
impact for our CWA. Have adjusted our minimum RH values for
Tuesday and Wednesday to accommodate an enhanced drying effect. In
addition, fuels in the area have become drier since the Jan 21-22
wind event so will need to monitor how this wind event evolves in
future model runs as fire weather concerns may come into play.
For additional insight to this wind event, see previous discussion
below.
.Previous Discussion...The longwave pattern aloft unfortunately
is taking on an inside slider-ish feel. That means less chance for
precip, but additional bursts of offshore flow. Latest guidance
from the 00Z NAM and 18Z local WRF show another robust set up for
offshore wind. Offshore flow will initially re- develop on Monday
before further increasing into Tuesday. Breezy to gusty winds will
be possible over the higher terrain Tuesday. Tuesday into
Wednesday is when the offshore gradient really intensifies. A
x-section of the North Bay Mts early Wednesday shows all the
ingredients needed for mountain wave development. The last
mountain wave to develop, or at least be modeled, was roughly 10
days ago. The end result of that offshore flow pulse/wave were
90mph winds near Healdsburg Hills. Not saying that same thing will
happen again, but it's possible and something that we'll be
watching closely in the coming days. To add additional support for
strong winds are the HREF winds at over 60 mph and the ECMWF EFI
once again highlighting how unusual winds like this are for early
February. If the guidance keeps trending this way Wind Advisories
will likely be needed and possibly another High Wind Warning for
the hills. As of now, Tuesday and Wednesday seem to be the
windiest days.
&&
.AVIATION...as of 10:21 AM PST Monday...For the 18z TAFs. VFR
prevailing with pockets of lower vis reported in South Bay and the
Santa Clara Valley due to BR/FG. Any remaining FG should
dissipate this morning. Satellite imagery shows a high cloud deck
over most of the area associated with a low pressure system well
offshore. These clouds will likely persist through most of the day
but VFR will prevail through the period. Light and variable winds
will become light onshore this afternoon for most areas near the
coast. Late tonight, more northerly flow will usher in a drier
airmass, decreasing chances for FG and low clouds overnight. Only
isolated pockets of BR/FG may form in the interior valleys but
would dissipate by early morning. LLWS will also be a concern
overnight into Tuesday morning as northerly winds between
1500-2000 ft increase to 30-45 kt across much of the SF Bay area,
while surface winds remain light. May see some gusty northerly
winds reaching the surface later Tuesday morning and afternoon.
Vicinity of KSFO...VFR with high cloud deck near 20000ft through
much of the day. Light winds becoming onshore this afternoon and
could be breezy at times (~12-14 kts). Winds shift northerly
Tuesday morning which will help to prevent fog from re-
developing, so VFR expected. LLWS a concern for area terminals
overnight into Tuesday morning, with strongest winds aloft
developing over interior North Bay and moving over the immediate
Bay Area later in the morning. LLWS not included in KSFO TAF but
may need to be updated based on PIREPS and obs.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...FG has cleared out of the Salinas Valley leading to
VFR across TAFs. Light winds becoming onshore this afternoon.
Drainage SE winds return tonight. Likely VFR overnight but
possible BR/FG redevelopment in the Salinas Valley early before
drier air reaches the area early Tuesday morning.
&&
.MARINE...as of 8:43 AM PST Monday...Fresh to strong northerly
breezes across the waters this morning. Winds will strengthen this
afternoon into tonight and peak through mid week, with the
strongest winds in the northern outer waters. These winds will
generate periods of gale force gusts and steep wind waves in
excess of 10 feet in the nearshore waters and in excess of 15 feet
in the outer waters. Hazardous conditions for small craft vessels
will exist for much of the waters due to a combination of these
winds and seas through mid week. Relatively lighter winds and seas
are expected at the end of the week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Reyes to Pigeon Pt 0-10 nm from 10 AM
SCA...Pigeon Pt to Pt Pinos 0-10 nm from 10 AM
SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 PM
GLW...Pt Arena to Pigeon Pt 10-60 nm from 3 PM
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: Bingaman
AVIATION: Lorber
MARINE: Lorber
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:49 AM PST | Small Craft Advisory | MTR | 66 hr | |
| Jan 31, 3:10 AM PST | High Wind Watch | MTR | Alameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more | 11 hr |
| Jan 31, 2:59 PM PST | Gale Watch | MTR | 12 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.